MAUDE Adverse Event Report: OSCOR INC. DESTINO TWIST 12F; INTRODUCER, CATHETER

OSCOR INC. DESTINO TWIST 12F; INTRODUCER, CATHETER
Model Number DST1207522
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.This initial mdr is being submitted to meet our requirements of reporting.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
The customer reported the incident occurred during a thoracoabdominal aortic aneurysm operation.The wire for deflection broke through the cover of the sheath.(see pictures attached) after it had been noticed that there is a wire poking through, the sheath had been taken out.The incident caused no injury nor complication for the patient and the operation could be successfully completed.The problem could have originated from the braiding within the sheath.However, it could only be understood through examination of the sheath how the wire could come out of the sheath and what exactly caused this to happen.
 
Additional Manufacturer Narrative
The device was returned for analysis.A review of device history record (dhr) was conducted and there were no manufacturing rejects or anomalies of this event type recorded in the device history records.The released device passed all in-process and qa final inspection steps before shipping to the customer.A complaint review of the reported lot found no additional reports involving this lot number.After review of the returned sheath, it was found that the distal tip of the sheath would not deflect when the handle was rotated.The distal tip of the sheath was examined under x-ray to verify the pull wire to anchor ring bond.It was found that the anchor ring was dislodged which caused the pull wire to anchor ring weld failure.The handle of the sheath was opened to verify the pull wire to handle connection.It was found that the pull wire broke at the location it exits the sheath and connects to the handle.It was also found that the proximal end of the sheath shows evidence of excessive torquing of the sheath.The sheath was twisted around multiple times.The three failure conditions of the sheath are distal pull wire to anchor ring failure, proximal pull wire breakage and excessive torque.The sequence of these three failures is unknown.It is also unknown how much force was placed on the pull wire once the sequence of failures started.Based upon the condition of the returned device, it is believed that this sheath was subjected to stresses beyond its capabilities during use out in the field.The reason for return cannot confirmed.No manufacturing defects were found.Per qa destino steerable guiding sheath in-process and final inspection procedure: using a 10x microscope, inspect shaft for dents, bumps, cracks, wrinkles, kinks, exposed braid, exposed pull wire lumen, exposed marker band or delamination.It is allowable to have exposed braid up to 1.5cm distal of the pull wire exit.Inspect for loose and embedded fm.For destino twist, verify the deflection to be maximum 180° in one direction.These procedures are performed by qa 100%.Per destino twist instructions for use (ifu) it informs the user avoid subjecting the device to unusual stresses.Handle the steerable sheath with care at all times.Do not use excessive force when inserting the steerable sheath into a vessel.Do not force the steerable sheath if significant resistance is encountered during insertion or passage.Caution: when in the deflected position, the steerable guiding sheath should not be rotated while encountering resistance since that could severely damage the vessel, heart chamber, or anatomy of the patient.Based on the investigation, the complaint cannot be confirmed.However this issue has been previously identified and a corrective and preventive action was initiated.Analysis shows the risk remains acceptable for this failure mode.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
DESTINO TWIST 12F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 de soto blvd.
palm harbor FL 34683
MDR Report Key7281197
Report Number1035166-2018-00011
Device Sequence Number11071896
Product Code DYB
UDI-Device Identifier00885672006716
UDI-Public00885672006716
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/01/2020
Device Model NumberDST1207522
Device Catalogue NumberDST1207522
Device Lot NumberC8-10751
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/06/2018
Supplement Date Received by Manufacturer04/03/2018
Initial Report FDA Received Date02/19/2018
Supplement Report FDA Received Date08/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1